Volume 11, issue 1 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Extending homeomorphisms of the circle to quasiconformal homeomorphisms of the disk

David Epstein and Vladimir Markovic

Geometry & Topology 11 (2007) 517–595
Abstract

We prove that it is not possible to extend, in a homomorphic fashion, each quasisymmetric homeomorphism of the circle to a quasiconformal homeomorphism of the disk.

Keywords
quasiconformal, quasisymmetric, circle, low-dimensional manifolds, group actions in low dimensions, quasiconformal mappings in the plane, maps of the circle, homeomorphisms and diffeomorphisms of planes and surfaces
Mathematical Subject Classification 2000
Primary: 30C62, 37E10, 37E30
Secondary: 57M50, 57M60
References
Forward citations
Publication
Received: 28 September 2006
Accepted: 14 February 2007
Published: 16 March 2007
Proposed: Martin Bridson
Seconded: Jean-Pierre Otal, Wolfgang Lück
Authors
David Epstein
Mathematics Institute
University of Warwick
Coventry CV4 7AL
UK
Vladimir Markovic
Department of Mathematics
Universiy of Stony Brook
Stony Brook, NY 11794
USA